• P-ISSN 0973-7200 E-ISSN 2454-8405
  • Follow us

Journal of Pharmaceutical Research

Article

Nimesulide Induced Stevens Johnson Syndrome: A Case Report
  • VIEWS 666
  • PDF 219

Journal of Pharmaceutical Research

Year: 2015, Volume: 14, Issue: Special Issue, Pages: 69-69

Original Article

Nimesulide Induced Stevens Johnson Syndrome: A Case Report

Abstract

Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare, life-threatening mucocutaneous reaction that predominantly involve the skin and mucous membranes and which is most often elicited by drugs and occasionally by infections. SJS and TEN are considered to be the same condition on two ends of a spectrum, differing only by the extent of epidermal detachment. Several drugs are at high risk of implicating TEN/SJS including: antimicrobials like sulfonamide followed by nonsteroidal anti-inflammatory drugs (NSAIDs), anticonvulsant drugs, and anti-gout drug etc.Here report a case of TEN in 23 year old male following the ingestion of Tab. Nimesulide. Nimesulide is a nonsteroidal antiinflammatory (NSAID) drug with antipyretic and analgesic properties. There have been very few previous reports of SJS/TEN induced by the ingestion of Nimesulide in the medical literature.The patient was managed aggressively with parenteral corticosteroids, antimicrobial drugs, emollients, nutritional supplement and palliative care. This case highlights the importance of Nimesulide and other NSAIDS as the possible cause of SJS/TEN. Nimesulide has never been approved for use in countries like USA, UK, Canada, Australia, New Zealand, Japan and other countries in view of concerns over its safety profile.However, in India, due to paucity of data, the drug is rampantly used and available as OTC product. Government of India and Regulatory Authorities should createawareness among practitioners to report all the ADRs to the Adverse Drug Reactions Reporting Centers.

DON'T MISS OUT!

Subscribe now for latest articles and news.